Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Fell from 10 feet. Suffered abrasion on legs. Having blisters on bruised leg and turned black. Applied neosporin. Advise?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 649 Questions
I fell 10 feet on a ladder and suffered a serious abrasion/scrape on my left leg, and a serious bruise on the right leg. This occured about 30 hours ago. I awoke this morning to blisters on the surface of the bruised leg and the discoloration is near black. This afternoon theblisters are merged into one blister approximately 2 inches in diameter. Neither the bruise nor the scrape hurt internally, and I can walk without real pain, but the blister has me extremely concerned. I am keeping it bandaged with NEOSPORIN applied. What else should I do, and what should I be alert for as in possible problems?
Posted Thu, 22 Aug 2013 in Beauty
Answered by Dr. R.G. Joshi 53 minutes later

Thanks for writing to health care magic.

It seems blister formation is due to allergy due to neosporin.

This is known as irritant contact dermatitis.

Abraded wounds are just due to loss of superficial layer of skin.

They should be kept open and application of antibiotic cream is all that required.

Dressing of such wounds either cause infection of wound or allergy to dressing materials.

Keep the wound open.

Do not try to rupture the blister.

Aspiration of fluid from blister seems to be helpful.You can consult your doctor for it.

You can apply a topical antibiotic like soframycin over the aspirated area.

If aspiration is not possible then you can apply a combination of mild steroid like hydrocortisone and soframycin over affected area.

Avoid neosporin since it is known to cause allergies.

I hope this will solve your query.If you have any concerns I will be happy to help you.

Take care.
Above answer was peer-reviewed by
Follow-up: Fell from 10 feet. Suffered abrasion on legs. Having blisters on bruised leg and turned black. Applied neosporin. Advise? 30 hours later
Neosporin was applied after the blisters ruptured. Not before. Also, I have used neosporin most of my adult life with no allergic reaction.
Answered by Dr. R.G. Joshi 2 days later

Sorry for late reply.

If you have blisters even before application with neosporin then it can be due to some kind skin infection.

If blisters are ruptured at this stage you need not to worry much.

Continue with application with neosporin.

If you are not having much trouble then you really need not to worry much.

In case if you have some doubts you can upload a photograph.There is a facility available in this forum.It will help to guide in a better way.

Take care and let me know about your condition.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor